Mississippi, 2006

Damaging Wind in Mississippi, June 23, 2006

June 23, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 11:45 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 11:45 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT FRI JUN 23 2006

.UPDATE...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED
FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY. SHOWER
AND THUNDERSTORM ACTIVITY IS INCREASING IN THIS ZONE AND HAVE
INCREASED POPS/WX ACCORDINGLY TO SCATTERED COVERAGE. ALL OTHER
FIELDS ARE ON TRACK.

&&

.PREV DISCUSSION...LATEST VISIBLE SATELLITE IMAGERY REVEALS
CONVECTIVE DEBRIS OVER NORTHWEST MS WITH SIGNIFICANT OUTFLOW
BOUNDARY EMMANATING SOUTHEASTWARD INTO CNTRL/NE MS. ISOLATED
SHOWER/TSTM DEVELOPMENT ALONG THIS BOUNDARY WILL CONTINUE TO TAKE
PLACE LATE THIS MORNING...AND MAY CONTINUE TO PROVIDE FOCUS FOR
CONVECTION AS INSTABILITY INCREASES LATER TODAY. SHEAR AXIS JUST TO
OUR NORTHWEST MAY INFLUENCE CONVECTIVE DEVELOPMENT OVER NW PORTIONS
OF THE AREA THIS AFTERNOON AND WILL LEAVE SCATTERED CATEGORY POPS
GOING. IN ANY CASE...NOT CONFIDENT ENOUGH TO MAKE ANY SIGNFICANT
CHANGES TO POPS AT THIS POINT. TEMPERATURES ARE RISING A QUICK PACE
THIS MORNING WITH LOW 90S ALREADY BEING REACHED AS OF 10 AM AT SOME
LOCATIONS...WENT AHEAD AND UPPED HIGHS A COUPLE OF DEGREES AT
JAN/MEI AND POINTS SOUTH...BUT GREATER CONVECTIVE DEVELOPMENT AND
INFLUENCE FROM CURRENT OUTFLOW BOUNDARY LENDS SOME DOUBT TO GOING
HOTTER NORTH AND WEST SO WILL LEAVE CURRENT FORECASTED HIGH TEMPS
THERE.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG
TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS
IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED
TSTM COVERAGE. PATCY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE
TONIGHT.

&&

JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC
Hazardous weather outlook, Jun 23, 3:40 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT FRI JUN 23 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240940-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
440 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA THIS AFTERNOON. DUE TO STEEP LAPSE RATES AND HIGH
INSTABILITY...A FEW ISOLATED STORMS MAY BECOME SEVERE. AT THIS
TIME...AREAS ALONG AND NORTH OF I-20 LOOK TO HAVE THE GREATEST
POTENTIAL TO SEE ANY SEVERE STORMS. THE MAIN RISK WILL BE FROM
NICKEL SIZE HAIL AND DAMAGING WINDS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON. OTHERWISE...ACTIVATION
SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 23, 1:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT FRI JUN 23 2006

MSZ037>039-044>046-050>052-232000-
ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON-
208 PM CDT FRI JUN 23 2006

...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI...

AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM
NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR
SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH.

ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR
GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP
TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF
THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA
TO CARTHAGE THROUGH 3 PM.

IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF
SAFETY IMMEDIATELY.

AG

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leake

When
June 23, 1:30 PM CST
Where
Leake County, 4 mi N of Walnut Grove
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
32.633, -89.467

A few trees were blown down across a road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504947.